Drug-induced duodenal perforation in the paediatric patient with thalassemia major, an unreported side effect of iron- chelating agent- a case report

Supplementary Files

PDF

Abstract

Duodenal ulcer disease is uncommon in paediatric age group. Its perforation is even rarer. However, it should be kept in mind when examining children with acute abdomen especially if there are signs of shock or possibility of upper gastrointestinal bleed. We report a case of a 6 years old female child, a known case of thalassemia major and taking oral Deferasirox since two years of age. She had atypical presentation as there was no previous history of peptic ulcer disease and she only suffered epigastric pain and vomiting for a week but due to lack of proper diagnosis at a local clinic developed duodenal ulcer perforation, which was ultimately diagnosed at a tertiary care hospital and managed with Graham Patch Closure.

Keywords: Paediatric age group, duodenal ulcer, duodenal perforation, epigastric pain, Desferasirox.

https://doi.org/10.47391/JPMA.4345